Any tips?

Hi. I used to take a high dose of Ropinirole but found that this made me sick every night. After several months trying to manage the symptoms with iron and sleep regimes my RLS is back with avengence. My GP has put me on a 250 micrograms of Ropinirole (Adartrel) which I've been taking for a week now. The last couple of days have been awful though, maybe due to the heat. I'm finding I'm getting symptoms during the day - uncomfortable, itchy sensations in both my feet and my hands and I'm utterly exhausted.

Not drinking alcohol, keeping caffeine down to a minimum and early in the day and not using computers etc before bed/giving myself wind down time.... Anything else that might help?

2 Replies

  • I my opinion, you need to get off the ropinirole. Sooner or later, the dopamine agonists cause augmentation and make rls worse instead of better. It sounds like that's what's happening to you. When this happens, the opiods/opiates are usually the only thing that helps. I would recommend switching to 50 - 100 mg of tramadol. Good luck. Hope things get better soon.

  • There are lots of meds to try, and just because Requip works for some people, it certainly does not work for everyone. A good hot soak in a tub helps me, if I can get it, plus I have lots of coping techniques, such as meditation, my meds, stretching, not exercising too much a few hrs before bedtime. One of the things that all RLSer;'s should read is the "Drugs and Foods to Avoid" list on on the treatment page. Many over the counter sleep and allergy meds can send RLS into overdrive, so we have to watch out for a lot of things like that, plus certain prescription meds can really cause us trouble by making RLS worse.

You may also like...